Marsden, Jerrold E. and Scheurle, Jürgen (1993) Lagrangian Reduction and the Double Spherical Pendulum. Zeitschrift für Angewandte Mathematick und Physik, 44 (1). pp. 17-43. ISSN 0044-2275. http://resolver.caltech.edu/CaltechAUTHORS:20100908-095935372
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100908-095935372
This paper studies the stability and bifurcations of the relative equilibrium of the double spherical pendulum, which has the circle as its symmetry group. The example as well as others with nonabelian symmetry groups, such as the rigid body, illustrate some useful general theory about Lagrangian reduction. In particular, we establish a satisfactory global theory of Lagrangian reduction that is consistent with the classical local Routh theory for systems with an abelian symmetry group.
|Additional Information:||© 1993 Birkhäuser Verlag, Basel. Received June, 1991, revised May, 1992; this printing, May 8, 1994. Dedicated to Professor Klaus Kirchgässner on the occasion of his 60th birthday. Research partially supported by a Humboldt award at the Universität Hamburg and by DOE Contract DE-FGO3-88ER25064.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||09 Sep 2010 15:28|
|Last Modified:||26 Dec 2012 12:24|
Repository Staff Only: item control page